MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. FILTER NEEDLE; NEEDLE, ASPIRATION AND INJ

B. BRAUN MEDICAL INC. FILTER NEEDLE; NEEDLE, ASPIRATION AND INJ
Model Number 415040
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as (b)(6) medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reports that there is what appears to be black mold on the inside of the needle cover.No injury report.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One unused sample in opened packaging identifying the reported number was returned for evaluation.Visual evaluation of the sample showed various dark embedded specs identified as burnt resin (die drool) in the guard, which is caused during the molding process.Visual evaluation of the returned sample confirmed the foreign contamination to be burnt resin.Incidents of this nature are attributed to operator oversight during the manufacturing/packaging of the product.Although our training procedures ensure that all of our employees are properly trained in their areas of responsibility, an oversight on the part of the operator can attribute to an incident of this nature.As a result of this occurrence, a new work instruction was created for 100% inspection for black particulates during manufacturing and packaging for this product.All applicable personnel involved in the assembly and inspection of this product will be trained to review the reported incident and to ensure all personnel understand and comply with the established assembly and inspection processes.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
FILTER NEEDLE
Common Device Name
NEEDLE, ASPIRATION AND INJ
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key11527011
Report Number2523676-2021-00065
Device Sequence Number5170047
Product Code GAA
UDI-Device Identifier04022495769824
UDI-Public04022495769824
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number415040
Device Catalogue Number415040
Device Lot Number0061755571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1